MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0304
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Coil was not getting detached was surgery delayed due to the reported event? yes, if yes, number of minutes: 10 minutes, action taken when event occurred? defective product removed, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study: no, (b)(6).Device property of: evaluation, device in possession of: distributor by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Correction to section b5: as reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx0304, 30763726) filed to detach.The coil was removed.The surgery was delayed by 10 minutes.The procedure was successfully completed.Additional event information received on 07-feb-2024 indicated that a hydraulic test was done.A trufill syringe was successfully used.The coil was attached to the delivery system when removed from the patient.No additional intervention was needed.The coil did not stretch or became damaged when removed.The 10 minute procedural delay was not clinically significant.There are no relevant anatomical information including vessel characteristics.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx0304, 30763726) failed to detach.The coil was removed.The surgery was delayed by 10 minutes.The procedure was successfully completed.Additional event information received on 07-feb-2024 indicated that a hydraulic test was done.A trufill syringe was successfully used.The coil was attached to the delivery system when removed from the patient.No additional intervention was needed.The coil did not stretch or became damaged when removed.The 10-minute procedural delay was not clinically significant.There are no relevant anatomical information including vessel characteristics.A non-sterile og cmplx xtrasoft coil 3x4 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the device was returned inside the hoop dispenser.One bent condition was noted on the proximal portion of the hypo-tube.No damages were noted on the luer valve it can be properly connected to a lab sample syringe.The coil system could not be removed from the hoop dispenser a strong resistance was felt during the manipulation.The issue reported that the coil was not getting detached could not be evaluated due to the returned condition of the device.Traditional evaluation methods may not suffice in this case due to the unconventional nature of the return.It becomes difficult to ascertain whether the device sustained any damage during post-operation handling and may not guarantee an accurate assessment of the device's functionality.The device was inadvertently kinked during the attempts to be removed from the hoop.The hypo-tube being bent is not originally reported in the complaint and is suggested that the damage occurred during posterior manipulation (i.E.During shipping).This damage is not considered a device failure and therefore not a contributing factor to the issue reported.A manufacturing record evaluation was performed for the finished device 30763726 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% in-line testing for purgability and flow rate.With the limited information available, no capa activity will be initiated at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18669047
Report Number3008114965-2024-00210
Device Sequence Number7194304
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number640CX0304
Device Lot Number30763726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/29/2024
03/22/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/01/2024
03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUFILL SYRINGE
Patient SexUnknown